MAUDE Adverse Event Report: CAREFUSION ALARIS SYRINGE MODULE SETS; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS SYRINGE MODULE SETS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10014916
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient: last initial (b)(6).Concomitant medical products: broviac( 4.2 french ) catheter; bd 3ml syringe, therapy date: (b)(6) 2018.Baby's, race white.Initial (b)(6) (unable to determine if moms initial or doctor initial).The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
The customer reported that during a continuous 24hr.Infusion of versed (5.5kg/1mg/ml) at a rate of 0.3ml/hr., the tubing was found leaking right at the connection of the set and the ¿disc¿ referencing disc as filter.It was reported that the set was attached to the patient's broviac 4.2 fr.Catheter, placement at the baby¿s right chest wall.The facility went live a couple of months with the filter set however in the past 2 weeks the nicu has noticed several filter extension set complaints.Although requested the customer did not indicate any patient harm noted.The event occurred in nicu.
 
Additional Manufacturer Narrative
Additional information provided: patient weight.The customer¿s report of a leak at the filter was confirmed.Visual inspection of the set noted no damage or any anomalies.Closer inspection of leak under magnification observed traces of insufficient solvent at the engagement.Functional testing confirmed leaking at the engagement of the tubing and the distal end of the filter, near the filter outlet.The tubing was measured and found to be within measurement specification.The root cause of the customer¿s report of leaking at the filter is due to insufficient solvent at the engagement between the filter outlet and tubing.
 
Event or Problem Description
It was reported that during a continuous 24hr.Infusion of versed (1mg/1ml) at a rate of 0.3ml/hr., the tubing was leaking at the connection of the iv set and the ¿disc¿ (presumed to mean the filter).The iv was the set was attached to the baby's broviac 4.2 fr.Catheter, at the baby¿s right chest wall.The facility went live a couple of months ago with the filter set however in the past 2 weeks the nicu has noticed several filter extension set leaks.Although requested the customer did not indicate any patient harm.The event occurred in nicu.Although requested, no further information or details of the event were given.

Brand Name
ALARIS SYRINGE MODULE SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8242229
Report Number9616066-2019-00058
Device Sequence Number1929135
Product Code FPA
UDI-Device Identifier10885403233920
UDI-Public10885403233920
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10014916
Device Catalogue Number10014916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,SYR TUBE,8110,SYRINGE, TD (B)(6) 2018
Patient Age5 MO
Patient Weight6